Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Apr 22, 2011, 2:43 PM CDT for Wayne County, White County, Illinois. It took effect at Apr 25, 2011, 7:00 AM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 2:43 PM CDT (19:43 UTC)
- In effect from
- Apr 25, 2011, 7:00 AM CDT
- Expired
- Apr 30, 2011, 7:21 PM CDT
- In force
- 6 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Moderate
Counties Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skillet Fork River at Wayne City (WYNI2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 22, 12:38 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 22, 12:38 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CDT FRI APR 22 2011
.UPDATE...
FOR 18Z AVIATION ONLY.
&&
.DISCUSSION...
WARM FRONT AT 06Z WAS STILL ACROSS THE GULF COAST REGION. IT
SHOULD SURGE NORTH ACROSS THE FA TODAY. CONVECTION ROUND 1 MAKING
EASTWARD PROGRESS FROM MISSOURI...INITIALLY OVERCOMING DRY AIR
STILL PRESENT FROM EARLIER AT H9. BY 00Z...WARM FRONT WILL BE
NORTHEAST OF THE AREA...WITH A COLD FRONT FROM NE/SW ACROSS
MISSOURI. HIGHEST POPS TODAY WILL BE NORTH...LOWER SOUTH. NO
CHANGES TO THE FLASH FLOOD WATCH...THOUGH SOUTHERN COUNTIES IN
THIS WATCH MAY HAVE TROUBLE ACTUALLY REACHING THRESHOLDS THROUGH
ITS VALID TIME SATURDAY.
THE FRONT IS FORECAST TO PRESS SOUTH AND EAST INTO THE FA TONIGHT
AND THEN STALL. CATEGORICAL POPS AS A RESULT. COULD SEE SOME SEVERE
WEATHER...THOUGH AM STILL NOT OVERLY IMPRESSED WITH THE VERTICAL
SPEED SHEAR ALOFT. STILL LOOKS LIKE A MULTICELL MODE WITH SOME
STORMS CAPABLE OF HAIL...STRONG WIND GUSTS. TORNADIC THREAT STILL
WILL BE CONDITIONAL ON MESOSCALE LOW LEVEL SHEAR PARAMETERS WHICH
ARE NOT COMPLETELY CLEAR AT THIS TIME.
REALLY NOT MUCH CHANGE SATURDAY LATE AND BEYOND. BEST CHANCE POPS
AND HIGHER WILL BE THE NW 1/2 OF THE AREA...LOWEST SOUTH AND EAST.
SHOULD HAVE A BREAK IN THE ACTION LATE SUNDAY INTO MONDAY AS WE
WARM SECTOR. THEN A SIGNIFICANT S/WV IS FORECAST TO EJECT NORTHEAST
FROM THE SOUTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY REGION
MONDAY NIGHT...WHICH COULD POTENTIALLY TRIGGER SEVERE WEATHER. THE
CHANCE OF SIGNIFICANT CONVECTION SHOULD LAST THROUGH MID WEEK AS
WELL...UNTIL THE LAST SYSTEM AND FRONTAL BOUNDARY CAN CLEAR THE
AREA.
OVERALL...THE CONCERN STILL EXISTS FOR A LONG DURATION PERIOD OF
WET WEATHER. THROUGH THE FIRST 3 DAYS OR SO...THE FOCUS FOR HEAVY
RAIN SHOULD BE NW 1/2 OF THE CWFA...WITH THE SOUTHEAST QUADRANT
LARGELY SHORT OF SIGNIFICANT RAINFALL CONCERNS. NEXT WEEK A COUPLE
MORE ROUNDS OF SIGNIFICANT RAINFALL WILL BE POSSIBLE. WITH EACH
SUCCESSIVE EVENT...THE PROBABILITY FOR AREAL FLOODING WILL INCREASE.
IN THE LONG TERM...THE CONCERN WILL BE THE EFFECTS ON AREA RIVER
LEVELS.
&&
.AVIATION...
MORNING CONVECTION AND LATENT SHRA CLEARING THE AREA TO THE
NORTHEAST AS WARM FRONTAL BOUNDARY ADVANCES SLOWLY NORTH OF THE
FA. GRADUAL CLEARING FROM SW TO NE AS AFTERNOON MIXING ERODES MVFR
CIGS BUT WILL LEAD TO DESTABILIZATION THIS AFTERNOON ALLOWING FOR
TSRA TO REDEVELOP. COLD FRONT APPROACHES TONIGHT AND SLOWS NEAR
THE OHIO RIVER WHICH MAY ALLOW FOR EXTENDED PERIOD OF CIG/VSBY
IMPACT OVERNIGHT PARTICULARLY KEVV HWVR WITH LARGE UNCERTAINTY
INVOLVED HAVE KEPT THE OVERNIGHT HOURS QUIET WITH VCSH AT EVV TO
BE UPDATED WITH 00Z TAF ISSUANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 22, 1:53 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 153 PM CDT FRI APR 22 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230500- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 153 PM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTHWEST INDIANA...AND SOUTHERN ILLINOIS GENERALLY TO THE NORTH OF HIGHWAY 13 THROUGH 6 PM. SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN ILLINOIS AND MOVE NORTHEAST ACROSS THE WATCH AREA THROUGH THE AFTERNOON. LARGE HAIL WILL BE THE PRIMARY CONCERN...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINALL OF LESSER CONCERN. A MODERATE RISK OF SEVERE WEATHER HAS BEEN POSTED FOR PORTIONS OF SOUTHEAST MISSOURI NORTH AND WEST OF A LINE FROM DONIPHAN TO DEXTER TO PERRYVILLE...MAINLY FOR TONIGHT. THE REMAINDER OF THE FOUR STATE AREA IS IN A SLIGHT RISK. AS A COLD FRONT APPROACHES THIS EVENING...NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. SUPERCELLS WILL BE POSSIBLE IN THESE AREAS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THE PRIMARY CONCERNS. A FEW TORNADOES WILL BE POSSIBLE AS WELL. WITH TIME THE STORMS WILL ORGANIZE INTO A LARGE LINE OR MULTIPLE LINE SEGMENTS...WITH DAMAGING WINDS BECOMING THE PRIMARY THREAT...AS THE STORMS MOVE EASTWARD ACROSS THE REMAINDER OF THE AREA INTO THE OVERNIGHT HOURS. OVERNIGHT...FLASH FLOODING WILL BECOME A MAJOR CONCERN. THE COLD FRONT IS EXPECTED TO STALL OUT NEAR THE OHIO RIVER...WHICH MAY RESULT IN TRAINING OF THUNDERSTORMS ALONG IT INTO SATURDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST SATURDAY NIGHT THROUGH WEDNESDAY...ALONG AND BEHIND THE STALLED OUT FRONTAL BOUNDARY. A FEW PERIODS OF SEVERE WEATHER WILL BE POSSIBLE...BUT FLOODING WILL ONLY BECOME MORE INTENSE WITH EACH SUCCESSIVE ROUND OF THUNDERSTORMS. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO NEXT WEEK. IN ADDITION...RIVER FLOODING WILL CONTINUE TO INTENSIFY THROUGH THE COMING WEEK. WE ARE WATCHING NEXT MONDAY EVENING AND NIGHT FOR A POTENTIAL SEVERE WEATHER EVENT AS WELL. IN FACT SEVERE WEATHER APPEARS POSSIBLE IN MORE THAN ONE ROUND FROM LATE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON IN THE WATCH AREA...AND FOR THE ENTIRE AREA TONIGHT. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:54 PM CDT | River Flood Warning | PAH | Franklin, Williamson | 30 days |
| Apr 21, 7:54 PM CDT | River Flood Warning | PAH | Jackson | 31 days |
| Apr 22, 2:37 PM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 29 days |
| Apr 22, 6:30 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 45 min |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.